Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 48, NWS Little Rock, AR

June 15, 2017Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 15, 2017, 7:37 PM CDT for Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2017, 7:37 PM CDT (00:37 UTC)
Expired
Jun 15, 2017, 10:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Drew County, AR

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

214 
WGUS54 KLZK 160037
FFWLZK
ARC043-160330-
/O.NEW.KLZK.FF.W.0048.170616T0037Z-170616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
737 PM CDT THU JUN 15 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southeastern Drew County in southeastern Arkansas...

* Until 1030 PM CDT

* At 736 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to three inches of rain has 
  already fallen with additional heavy rainfall expected over the 
  next one to two hours. Flash flooding is likely to occur.

* Some locations that will experience flooding include...
  Dermott...                        Baxter...
  Collins...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3358 9145 3342 9146 3352 9167 3361 9161

$$

226
1 follow-up statement
639 
WGUS74 KLZK 160238
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
938 PM CDT THU JUN 15 2017

ARC043-160248-
/O.CAN.KLZK.FF.W.0048.000000T0000Z-170616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Drew AR-
938 PM CDT THU JUN 15 2017

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN DREW COUNTY IS
CANCELLED...

Flood waters have receded. Flooding is no longer expected to pose a
threat.

LAT...LON 3358 9145 3342 9146 3352 9167 3361 9161

$$

226

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:50 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 15, 6:50 PM CDT, 47 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
650 PM CDT Thu Jun 15 2017

.Aviation...

VFR flight conditions will start the forecast period at all Taf
sites. Convection will only initially affect KLLQ with storms
southeast, while these storms are expected to move southeast and
gradually weaken. Winds will be south to southwest at 5 to 10 mph.
Thursday night, convection is expected to develop again over the
central Plains, and move southeast and affect northern and parts of
central AR. The storms will be into northern AR after midnight, then
parts of central AR toward Friday morning. Strong northwest winds
and MVFR ceilings will be possible with the storms. On Friday, after
morning storms and patchy MVFR ceilings, VFR conditions will be seen
later in the morning and afternoon. Isolated convection will still
be possible Friday afternoon. (59)

&&

.Prev Discussion.../ Issued 300 PM CDT Thu Jun 15 2017/
.FIRE WEATHER...

Overall, chances for any widespread rainfall will remain on the low
side for the next week or so. Another thunderstorm complex is
expected to move into Arkansas tonight, which will most likely give
some rain to areas of western, central, and southern Arkansas
through the early afternoon hours. Dry conditions should prevail
Friday afternoon through early Sunday before a week front moves in
from the north. Sunday will give the best rain chances as scattered
to numerous showers and thunderstorms are expected. Notably drier
air and dry weather will be in place through the first half of next
week.

&&

.SHORT TERM...Tonight Through Saturday

Outflow from the MCS that moved into has effectively stabilized
the atmosphere across much of the state today. While a few
elevated storms did move back into portions of west and northwest
Arkansas later in the morning, any further convection has been
limited to the immediate vicinity of the outflow boundary put out
by this MCS. As such, while there remain a few storms in far
southern Arkansas, suspect there will be little in the way of
further storm development across the forecast area through the
evening hours. Later tonight however, another MCS is expected to
develop in Kansas and shift southeastward towards Arkansas.
Guidance is split on the timing of this, with some CAM guidance
allowing this to move into central Arkansas as early as midnight,
while other models bring storms in during the 4am-8am time frame.
Given that thunderstorm initiation has already begun in Kansas,
have given the CAM guidance some credence and have slight chances
for storms in the northwest this evening, with chance PoPs
spreading into the forecast area overnight. While confidence in
the occurrence of another MCS is fairly high, confidence with
respect to timing is not.

Friday should be similar to today, with convective debris clouds
lingering through much of the day and subsequently making
temperature forecasts problematic as they were today. Generally
though, upper 80s will be the norm for highs tomorrow. Did keep
slight rain chances throughout the day tomorrow, but depending on
how prominent/strong outflow from any morning convection is, there
may end up being little rain during the daylight hours tomorrow.
Saturday should be dry as upper level ridging begins to build in
overhead, but that will be short lived as rain chances return in the
long term period. For more on that, continue reading.
&&

.LONG TERM...Saturday Night Through Thursday

There will be a ridge aloft to the southwest, with a northwest
flow locally. This will bring cold front through Arkansas on
Sunday. Scattered showers and thunderstorms will be noted along
the front.

Slightly cooler air/below average temperatures will be
noted behind the front. This will not last.

Ridge will build overhead Wednesday/Thursday, with
temperatures going back up. Mostly dry weather is
in the forecast.

Will be watching tropical moisture to the south
toward the end of the period. Does not appear this
will be a factor, but will continue to monitor.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     73  90  73  92 /  10  30  10  10
Camden AR         74  94  75  93 /  20  30  10   0
Harrison AR       69  88  71  91 /  30  30  10  10
Hot Springs AR    73  93  73  93 /  20  30  10   0
Little Rock   AR  75  93  75  93 /  10  30  10  10
Monticello AR     75  93  75  92 /  20  30  10  10
Mount Ida AR      72  92  73  92 /  20  30  10   0
Mountain Home AR  71  89  72  92 /  20  30  10  10
Newport AR        73  91  74  92 /  10  30  10  10
Pine Bluff AR     74  93  75  93 /  20  30  10  10
Russellville AR   72  93  72  94 /  20  30  10  10
Searcy AR         73  92  74  93 /  10  30  10  10
Stuttgart AR      74  93  75  93 /  10  30  10  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...64 / Long Term...46
Hazardous weather outlook, Jun 15, 3:30 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook...Update
National Weather Service Little Rock AR
330 PM CDT Thu Jun 15 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
330 PM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Isolated to at times scattered showers and thunderstorms will be
possible across southern Arkansas this afternoon to early evening,
then again over parts of northern to central areas tonight. A
isolated strong to severe storm may be seen, with large hail and
damaging winds the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

On Friday and into the weekend, the overall threat for organized
hazardous weather is expected to remain low. However, chances for
isolated to scattered thunderstorms will be greatest Sunday and
Monday, and mainly in the afternoon to evening. An isolated strong
to severe storm may be possible, but again the threat for seeing
organized and widespread severe weather will remain low.

.Spotter Information Statement...

Spotter activation is not anticipated due to the limited nature
of any severe storms.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/51/59

In the hours before

Local storm report, Jun 15, 2:51 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             4 S OMAHA               36.39N  93.19W
06/15/2017  E1.00 INCH       BOONE              AR   PUBLIC

&&

EVENT NUMBER LZK1700225

JBH
Special weather statement, Jun 15, 6:34 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
634 PM CDT THU JUN 15 2017

ARZ065-069-160015-
Drew AR-Desha AR-
634 PM CDT THU JUN 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DESHA AND EASTERN
DREW COUNTIES UNTIL 715 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
McGehee, or 7 miles north of Dermott, moving southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dermott...                        Arkansas City...
Tillar...                         Winchester...
McGehee...                        Reed...
Jerome...                         Baxter...
Halley...                         Selma...
Masonville...                     Collins...
McArthur...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3358 9116 3356 9124 3352 9125 3352 9132
      3354 9134 3352 9135 3356 9135 3357 9145
      3339 9146 3339 9162 3369 9169 3378 9146
      3360 9113
TIME...MOT...LOC 2334Z 312DEG 12KT 3363 9149

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:11 PM CDTSevere Thunderstorm WarningLZKDesha, Drew49 min
Jun 15, 7:59 PM CDTSevere Thunderstorm WarningLZKDrew46 min
Jun 16, 1:08 AM CDTSpecial Weather StatementLZKJohnson37 min
Jun 16, 1:32 AM CDTSpecial Weather StatementLZKLogan43 min
Jun 16, 4:41 PM CDTSevere Thunderstorm WarningLZKMonroe19 min
Jun 16, 5:02 PM CDTSpecial Weather StatementLZKArkansas28 min
Jun 16, 6:20 PM CDTSpecial Weather StatementLZKDesha25 min
Jun 16, 6:43 PM CDTSpecial Weather StatementLZKDesha32 min

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.